MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower and higher than expected valproic acid (valp) results were obtained from non-vitros biorad quality control (qc) fluids processed using vitros chemistry products valp reagent lot 2511-34-2390 on a vitros xt 7600 integrated system.The assignable cause of the event is unknown.Based on historical qc results, a vitros valp reagent lot 2511-34-2390 related issue could not be ruled out as a contributor to the event.The review identified within-lab imprecision; however, the magnitude of the observed imprecision is significantly less than that of the data point excursions that breached phs criteria for the vitros valp assay.In addition, an issue isolated to any individual pack was ruled out as a review of econn data identified imprecise results across four different vitros valp packs.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp reagent lot 2511-34-2390.The tsc confirmed that the customer was following biorad manufacturer recommendations for qc sample handling, therefore a qc fluid handling issue is not a likely contributor to the event.Pre-service precisions studies passed, indicating that the vitros valp reagent and the vitros xt 7600 integrated system were both performing as intended prior to service actions on 05 september 2024.For this reason, the vitros xt 7600 integrated system was not a likely contributor to the issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected valproic acid (valp) results were obtained from non-vitros biorad quality control (qc) fluids processed using vitros chemistry products valp reagent lot 2511-34-2390 on a vitros xt 7600 integrated system.Biorad lot 85340 level 1: 25.70, 24.52, 51.33 ug/ml vs an expected result of 35.88 ug/ml biorad lot 85340 level 2: 61.97, 62.30, 62.15, 61.68, 62.70 ug/ml vs an expected result of 78.41 ug/ml biorad lot 85340 level 3: 90.73, 90.69 ug/ml vs an expected result of 113.56 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected results were from a quality control fluid and were not reported outside of the laboratory.Due to the low volume of valp patient testing at this customer site, it is unknown whether or not patient results have been impacted by this issue.However, it has been confirmed that there have been no reported issues from the physicians and no allegations of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607522.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20339194
Report Number1319808-2024-00036
Device Sequence Number8054931
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public(01)10758750006748(17)250911(11)240311(10)342390
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Catalogue Number6801710
Device Lot Number2511-34-2390
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown